Radiation and scattering from thin toroidally knotted wires

Research output: Contribution to journalArticle

17 Scopus citations

Abstract

The electromagnetic radiation and scattering properties of thin knotted wires are considered in this paper. A special class of knots, called torus knots, are introduced for the purpose of this investigation. The parameterizations available for torus knots are used in conjunction with Maxwell's equations to formulate useful mathematical representations for the fields radiated by these knots. These representations are then used to derive simple closed form far-field expressions for electrically small torus knots. The derivation of a new electric field integral equation (EFIE) suitable for analysis of toroidally knotted wires is also outlined in this paper. Finally, it is demonstrated that the well-known expressions for the electromagnetic fields radiated by a circular loop antenna (canonical unknot) may be obtained as degenerate forms of the more general torus knot field representations.

Original languageEnglish (US)
Pages (from-to)1351-1363
Number of pages13
JournalIEEE Transactions on Antennas and Propagation
Volume47
Issue number8
DOIs
StatePublished - Dec 1 1999

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Electrical and Electronic Engineering

Cite this